Alert archive / Missouri / River Flood Warnings in 2018
River Flood Warning 94, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Sep 11, 2018, 2:10 PM CDT for Lincoln County, Missouri. It was in force for 3 days.
The area
The outline as issued.
The facts
- Issued
- Sep 11, 2018, 2:10 PM CDT (19:10 UTC)
- Expired
- Sep 14, 2018, 8:44 PM CDT
- In force
- 3 days
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lincoln County, MO
The radar
The St Louis radar (KLSX), 26 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cuivre River at Old Monroe (OMNM7). The gauge peaked at 24.13 ft at Sep 12, 2018, 5:00 AM CDT.
- Action stage
- 22 ft
- Minor stage
- 24 ft
- Moderate stage
- 27 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05514705, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
819
WGUS43 KLSX 111910
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
210 PM CDT Tue Sep 11 2018
...The National Weather Service in St. Louis has issued a flood
warning for the following rivers in Missouri...
Cuivre River at Old Monroe
.This Flood Warning is a result of backwater from the Mississippi River...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC113-121908-
/O.NEW.KLSX.FL.W.0094.180911T1910Z-180914T0600Z/
/OMNM7.1.ER.180911T1630Z.180911T1745Z.180912T1800Z.NO/
210 PM CDT Tue Sep 11 2018
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Cuivre River at Old Monroe
* until late Thursday night.
* At 1:30 PM Tuesday the stage was 24.0 feet.
* Flood stage is 24.0 feet.
* Minor flooding is occurring and is forecast to continue.
* The river is forecast to continue to fall to below flood stage by
tomorrow early afternoon.
* Impact: At 24.5 feet...Extensive left bank agricultural flooding
develops upstream of the gage. A utility road is flooded along the
Old Monroe levee along the left bank upstream of the gage.
* Impact: At 24.0 feet...Initial flooding upstream.
* Impact: At 23.5 feet...Minor agricultural land begins to flood.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 09/12 09/13 09/14 09/15 09/16
Cuivre River
Old Monroe 24.0 24.00 24.0 23.9 23.8 23.5 23.2
&&
LAT...LON 3892 9081 3894 9070 3892 9070 3890 9080
$$7 follow-up statements
336
WGUS83 KLSX 120106
FLSLSX
Flood Statement
National Weather Service St Louis MO
806 PM CDT Tue Sep 11 2018
...The flood warning continues for the following rivers in
Missouri...
Cuivre River at Old Monroe
.This Flood Warning is a result of backwater from the Mississippi River...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC113-130104-
/O.EXT.KLSX.FL.W.0094.000000T0000Z-180916T0000Z/
/OMNM7.1.ER.180911T1630Z.180912T0600Z.180914T1200Z.NO/
806 PM CDT Tue Sep 11 2018
The Flood Warning continues for
the Cuivre River at Old Monroe
* until Saturday evening.
* At 7:30 PM Tuesday the stage was 24.1 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* The river is forecast to continue rising to near 24.2 feet by after
midnight tonight, then fall below flood stage Friday morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 09/12 09/13 09/14 09/15 09/16
Cuivre River
Old Monroe 24.0 24.08 24.1 24.1 24.0 23.8 23.6
&&
LAT...LON 3892 9081 3894 9070 3892 9070 3890 9080
$$096
WGUS83 KLSX 121558
FLSLSX
Flood Statement
National Weather Service St Louis MO
1058 AM CDT Wed Sep 12 2018
...The flood warning continues for the following rivers in
Missouri...
...Cuivre River at Old Monroe
.This Flood Warning is a result of Mississippi River backwater and no
rain forecast in the next 24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC113-131558-
/O.EXT.KLSX.FL.W.0094.000000T0000Z-180915T1200Z/
/OMNM7.1.ER.180911T1630Z.180912T1530Z.180914T0000Z.NO/
1058 AM CDT Wed Sep 12 2018
The Flood Warning continues for
the Cuivre River at Old Monroe
* until Saturday morning.
* At 10:30 AM Wednesday the stage was 24.1 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* The river is cresting and will fall below flood stage by tomorrow
evening.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 09/13 09/14 09/15 09/16 09/17
Cuivre River
Old Monroe 24.0 24.13 24.1 23.9 23.7 23.6 23.5
&&
LAT...LON 3892 9081 3894 9070 3892 9070 3890 9080
$$927
WGUS83 KLSX 130054
FLSLSX
Flood Statement
National Weather Service St Louis MO
754 PM CDT Wed Sep 12 2018
...The flood warning continues for the following rivers in
Missouri...
Cuivre River at Old Monroe
.This Flood Warning is a result of Mississippi River backwater and
no rain forecast in the next 24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC113-140053-
/O.EXT.KLSX.FL.W.0094.000000T0000Z-180915T1800Z/
/OMNM7.1.ER.180911T1630Z.180912T1530Z.180914T0600Z.NO/
754 PM CDT Wed Sep 12 2018
The Flood Warning continues for
the Cuivre River at Old Monroe
* until Saturday afternoon.
* At 7:30 PM Wednesday the stage was 24.1 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* The river is forecast to continue falling to below flood stage by
early Friday morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 09/13 09/14 09/15 09/16 09/17
Cuivre River
Old Monroe 24.0 24.13 24.1 23.9 23.7 23.7 23.6
&&
LAT...LON 3892 9081 3894 9070 3892 9070 3890 9080
$$988
WGUS83 KLSX 131424
FLSLSX
Flood Statement
National Weather Service St Louis MO
924 AM CDT Thu Sep 13 2018
...The flood warning continues for the following rivers in
Missouri...
Cuivre River at Old Monroe
.This Flood Warning is a result of Mississippi River backwater and
no rain forecast in the next 24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC113-141424-
/O.EXT.KLSX.FL.W.0094.000000T0000Z-180916T0000Z/
/OMNM7.1.ER.180911T1630Z.180912T1530Z.180914T1200Z.NO/
924 AM CDT Thu Sep 13 2018
The Flood Warning continues for
the Cuivre River at Old Monroe
* until Saturday evening.
* At 8:30 AM Thursday the stage was 24.1 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* The river is forecast to continue falling to below flood stage by
tomorrow morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 09/14 09/15 09/16 09/17 09/18
Cuivre River
Old Monroe 24.0 24.10 24.0 23.8 23.8 23.8 23.5
&&
LAT...LON 3892 9081 3894 9070 3892 9070 3890 9080
$$704
WGUS83 KLSX 140107
FLSLSX
Flood Statement
National Weather Service St Louis MO
807 PM CDT Thu Sep 13 2018
...The flood warning continues for the following rivers in Missouri..
Cuivre River at Old Monroe
.This Flood Warning is a result of Mississippi River backwater and
no rain forecast in the next 24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC113-150106-
/O.CON.KLSX.FL.W.0094.000000T0000Z-180916T0000Z/
/OMNM7.1.ER.180911T1630Z.180912T1530Z.180914T1200Z.NO/
807 PM CDT Thu Sep 13 2018
The Flood Warning continues for
the Cuivre River at Old Monroe
* until Saturday evening.
* At 7:30 PM Thursday the stage was 24.1 feet.
* Flood stage is 24.0 feet.
* The river is forecast to continue falling to below flood stage by
tomorrow morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 09/14 09/15 09/16 09/17 09/18
Cuivre River
Old Monroe 24.0 24.08 24.0 23.8 23.8 23.7 23.4
&&
LAT...LON 3892 9081 3894 9070 3892 9070 3890 9080
$$486
WGUS83 KLSX 141529
FLSLSX
Flood Statement
National Weather Service St Louis MO
1029 AM CDT Fri Sep 14 2018
...The flood warning continues for the following rivers in
Missouri...
Cuivre River at Old Monroe
.This Flood Warning is a result of Mississippi River backwater and
no rain forecast in the next 24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC113-151529-
/O.EXT.KLSX.FL.W.0094.000000T0000Z-180916T1200Z/
/OMNM7.1.ER.180911T1630Z.180912T1530Z.180915T0000Z.NO/
1029 AM CDT Fri Sep 14 2018
The Flood Warning continues for
the Cuivre River at Old Monroe
* until Sunday morning.
* At 9:30 AM Friday the stage was 24.0 feet.
* Flood stage is 24.0 feet.
* The river is forecast to continue falling to below flood stage by
this evening.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 09/15 09/16 09/17 09/18 09/19
Cuivre River
Old Monroe 24.0 24.02 23.9 23.8 23.7 23.5 22.8
&&
LAT...LON 3892 9081 3894 9070 3892 9070 3890 9080
$$117
WGUS83 KLSX 150144
FLSLSX
Flood Statement
National Weather Service St Louis MO
844 PM CDT Fri Sep 14 2018
...The flood warning is cancelled for the following rivers in
Missouri...
Cuivre River at Old Monroe
.This is the last statement for this event...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC113-150214-
/O.CAN.KLSX.FL.W.0094.000000T0000Z-180916T1200Z/
/OMNM7.1.ER.180911T1630Z.180912T1530Z.180914T1815Z.NO/
844 PM CDT Fri Sep 14 2018
The Flood Warning is cancelled for
the Cuivre River at Old Monroe.
* At 7:30 PM Friday the stage was 24.0 feet.
* Flood stage is 24.0 feet.
* The river fell below flood stage at 1:15 PM Friday.
* The river will continue falling to 23.8 feet by Sunday morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 09/15 09/16 09/17 09/18 09/19
Cuivre River
Old Monroe 24.0 23.97 23.9 23.8 23.7 23.5 22.8
&&
LAT...LON 3892 9081 3894 9070 3892 9070 3890 9080
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Sep 11, 12:05 PM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Sep 11, 12:05 PM CDT, 2 hours 5 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1205 PM CDT Tue Sep 11 2018 .UPDATE... Issued at 1157 AM CDT Tue Sep 11 2018 Weak southwest flow aloft will squirt an upper level disturbance through the lower Ohio valley this afternoon, but this will have minimal to no impact on our region. Instead, the dominant player in our weather will continue to be a surface high pressure RIDGE that will maintain a low moisture column in the lower atmosphere that will result in a diurnal fair weather cumulus cloud field for much of Missouri and southern Illinois that will dissipate by sunset. Otherwise, look for temperatures to be a bit warmer than yesterday, with afternoon maxes in the upper 70s and lower 80s. Min temperatures late tonight will also be a bit warmer than last night, but a lot of areas should still dip into the 50s, which should also be cool enough to generate another round of steam fog along area rivers and other bodies of water. The slightly stronger southeast flow may limit it in areas across northeast and central Missouri, however. TES && .SHORT TERM... (Through Late Tonight) Issued at 307 AM CDT Tue Sep 11 2018 River valley fog is starting to show up early this morning on latest GOES-16 nighttime microphysics RGB product. This fog should lift and dissipate by mid morning leaving a partly to mostly sunny sky. A weak shortwave trough is expected to move through the mid-south into the lower Ohio Valley late this afternoon and early evening. However, the track of this disturbance looks far enough south so not expecting any impact to the bi-state area other than some continued mid/upper level cloudiness across southeast Missouri and southwest Illinois. Persistence will be the rule through tonight as surface ridge of high pressure remains anchored across the area. This should yield highs for today in the upper 70s to low 80s or about 1-3 degrees warmer than yesterday as the airmass slowly modifies with time. Lows tonight are forecast to be in the mid 50s to low 60s. A clear sky is expected overnight tonight, and this combined with a light southeast wind should promote river valley fog once again across portions of central, east-central, and southeast Missouri. Gosselin .LONG TERM... (Wednesday through Monday) Issued at 307 AM CDT Tue Sep 11 2018 By Wednesday, upper ridge begins to strengthen once again over region. So will see dry and warmer conditions through the extended period with temperatures warming up a bit above normal for this time of year starting on Thursday and remain that way into the weekend and early next week. Some concern that remnants of Hurricane Florence could affect the weather over region by next week. A few of the extended models hint at the system tracking to the west towards region, breaking down upper ridge which would allow front to our northwest to begin sliding into Missouri with precipitation chances on the increase. For now will keep an eye on each new model run for the foreseeable future. Byrd && .AVIATION... (For the 18z TAFs through 18z Wednesday Afternoon) Issued at 1205 PM CDT Tue Sep 11 2018 VFR conditions, dry weather, and light southeast surface winds will prevail at the TAF sites for much of the valid period. The only exception will once again be potential for river steam fog late tonight as air temperatures are expected to dip into the 50s. This should affect KSUS and KCPS with intermittent visibility drops between 06-12z, and will be handled with a TEMPO group. SPECIFICS FOR KSTL: VFR, dry, with light southeast surface winds through the valid period. Any river steam fog that does develop is not expected to affect the terminal. TES && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Sep 11, 3:56 AM CDT, 10 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 356 AM CDT Tue Sep 11 2018 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-121200- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 356 AM CDT Tue Sep 11 2018 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Byrd
Nearby
River Flood Warnings in Missouri, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.